Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at May 30, 2018, 11:16 AM EDT for Hillsborough County, Florida. It took effect at May 31, 2018, 3:42 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 11:16 AM EDT (15:16 UTC)
- In effect from
- May 31, 2018, 3:42 AM EDT
- Expired
- Jun 3, 2018, 9:31 PM EDT
- In force
- 4 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at May 30, 8:37 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 30, 8:37 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 837 AM EDT Wed May 30 2018 .UPDATE... Numerous showers and a few thunderstorms continue across much of the region this morning. Deep tropical moisture continues to stream northward with precipitable waters well above normal, over 2 inches on the 12Z TBW sounding. Convective complex about 50 miles west of Tampa Bay showing broad rotation associated with mid-level meso-low feature. Latest HRRR shows associated "warm front" type feature extending east across the peninsula. Low-level convergence along and north of the boundary will serve as a focus for continued showers and storms today as it lifts north. Activity should taper off from south to north, with a gradual shift to more standard inland activity by 20Z. Gridded forecast and point and clicks on the web have been updated. && .AVIATION... Scattered to numerous showers and a few thunderstorms will impact most TAF sites today. Timing too uncertain to include much in the way of tempo groups but do anticipate at least some brief MVFR to IFR conditions in heavier showers. Activity should push north and east of all but LAL after 20Z. && .MARINE... Numerous showers and isolated thunderstorms are occurring offshore. The heaviest of the showers are mainly north of Englewood and between 20 and 60 NM offshore. Expect this activity to continue through early afternoon as it lifts north. && .Preliminary Point Temps/PoPs... TPA 83 74 88 76 / 80 30 40 10 FMY 86 74 89 74 / 70 20 60 20 GIF 84 73 91 73 / 80 30 70 30 SRQ 83 74 87 75 / 80 30 40 10 BKV 84 71 89 72 / 80 30 50 20 SPG 83 75 88 76 / 80 30 40 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...Jillson UPPER AIR...Shiveley/Barlow DECISION SUPPORT...Carlisle
Hazardous weather outlook, May 30, 5:20 AM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 520 AM EDT Wed May 30 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-302200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 520 AM EDT Wed May 30 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous showers and isolated thunderstorms are expected across the area today. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rainfall, and deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Scattered showers and thunderstorms are expected each day, especially during the afternoon and evening hours. Thunderstorms will be capable of producing strong gusty winds, locally heavy rainfall, and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, May 30, 5:33 AM EDT, 5 hours 43 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 533 AM EDT WED MAY 30 2018 FLZ061-162-255-260-262-301015- Coastal Charlotte-Inland Manatee-DeSoto-Inland Charlotte-Inland Sarasota- 533 AM EDT WED MAY 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANATEE...CENTRAL CHARLOTTE...DESOTO AND EAST CENTRAL SARASOTA COUNTIES... At 533 AM EDT, a strong thunderstorm was located over Babcock Webb Wma, or 13 miles east of Punta Gorda, moving north at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... North Port, Punta Gorda, Arcadia, Port Charlotte, Southeast Arcadia, Babcock Ranch, Babcock Webb Wma, Charlotte County Airport, Nocatee, Tropical Gulf Acres, Brownville, Harbour Heights, Cleveland, Lake Suzy, Solana, Fort Ogden, Charlotte Harbor and Charlotte Park. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2681 8173 2679 8197 2724 8225 2732 8164 TIME...MOT...LOC 0933Z 179DEG 33KT 2690 8184 TBW
Special weather statement, May 30, 7:16 AM EDT, 4 hours before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 716 AM EDT WED MAY 30 2018 FLZ056-061-301200- DeSoto-Hardee- 716 AM EDT WED MAY 30 2018 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE AND NORTH CENTRAL DESOTO COUNTIES... At 715 AM EDT, strong thunderstorms were located 7 miles north of Arcadia, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Wauchula, Ona, Sweetwater, Zolfo Springs, Limestone, Brownville and Gardner. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Funnel clouds will also be possible with these storms. LAT...LON 2727 8168 2724 8190 2760 8204 2762 8160 TIME...MOT...LOC 1115Z 161DEG 18KT 2732 8182 TBW
Special weather statement, May 30, 8:34 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
834 AM EDT WED MAY 30 2018
FLZ056-061-262-301300-
DeSoto FL-Inland Charlotte FL-Hardee FL-
834 AM EDT WED MAY 30 2018
...SPECIAL WEATHER STATEMENT...
At 832 AM EDT, Doppler radar was tracking a strong thunderstorm over
Southeast Arcadia, or near Arcadia, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Arcadia, Southeast Arcadia, Limestone, Brownville, Gardner and
Nocatee.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Funnel clouds will also be possible with these storms.
LAT...LON 2699 8174 2700 8192 2741 8194 2738 8163
2717 8170
TIME...MOT...LOC 1232Z 187DEG 18KT 2717 8183
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:33 AM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 42 min |
| May 30, 7:16 AM EDT | Special Weather Statement | TBW | Hardee | 44 min |
| May 30, 8:34 AM EDT | Special Weather Statement | TBW | DeSoto | 26 min |
| May 30, 3:27 PM EDT | River Flood Warning | TBW | DeSoto | 64 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.